Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Charleston, WV

May 1, 2001Jackson County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2001, 2:13 PM EDT for Jackson County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 1, 2001, 2:13 PM EDT (18:13 UTC)
Expired
May 1, 2001, 2:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Jackson County, OH

What was reported inside it

TimeReportWhereRemark
May 1, 2:15 PM EDTHail 0.88Oak Hill, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 011813
SVRCRW
OHC079-011845-
/NEW.KRLX.SV.W.0043.011813-011845/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT TUE MAY 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN OHIO...

* UNTIL 245 PM EDT...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...MOVING NORTHEAST AT 20
  MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:10 PM EDT, 3 minutes earlier.

Area forecast discussion, May 1, 2:10 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
210 PM EDT TUE MAY 1 2001

WEAK UPPER LEVEL DISTURBANCE TRIGGERING SCATTERED TSTMS ACROSS SE
OH...NE KY AND SRN HALF OF WV. MOST SHUD DIE AFTER 6 PM...BUT A FEW
MAY LINGER UNTIL AFTER SUNSET. WILL GO WITH AN EARLY THIS EVENING
CHANCE OF SHWRS/TSTMS WRN WV..SE OH...NE KY AND VA ZONES. OTHERWISE
NO MENTION OF PCPN FOR OVERNIGHT.

MODELS CONTINUE TO SHOW WEAK FLOW ACROSS THE CWA. RIDGE STRENGTHENS
WED AND THU ACROSS AREA. MAY BE A FEW TSTMS DEVELOP IN WV MTNS INTO
SW VA WED AFTN...OTHERWISE NO PCPN EXPECTED UNTIL FRI NIGHT AND/OR
SAT AS COLD FRONT TRIES TO DROP INTO CWA.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / ZINN

In the hours before

Special weather statement, May 1, 10:53 AM EDT, 3 hours 20 minutes before
VAZ003-011945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1053 AM EDT TUE MAY 1 2001

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA
THIS MORNING.  SOME OF SMALL STREAMS ARE BANKFULL...SOME ROADS MAY
HAVE WATER FLOWING ACROSS THEM IN THE LOWLYING AREAS.  AS THE AREA
CONTINUE TO RECEIVE MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER
SERVICE WILL MONITOR THIS SITUATION AS A FLASH FLOOD WARNING MAY BE
NEEDED IN THE NEXT COUPLE OF HOURS.

DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS.

.END/ELW
Special weather statement, May 1, 11:20 AM EDT, 2 hours 53 minutes before
VAZ003-011945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTION TO ADD COUNTY
NAME.
1120 AM EDT TUE MAY 1 2001

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA IN
DICKENSON COUNTY IN SOUTHWEST VIRGINIA THIS MORNING.  SOME OF THE
SMALL STREAMS ARE BANKFULL...SOME ROADS MAY HAVE WATER FLOWING
ACROSS THEM IN THE LOWLYING AREAS.  AS THE AREA CONTINUE TO RECEIVE
MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER SERVICE WILL MONITOR
THIS SITUATION AS A FLASH FLOOD WARNING MAY BE NEEDED IN THE NEXT
COUPLE OF HOURS.

DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS.

.END/ELW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:19 PM EDTSevere Thunderstorm WarningRLXVinton26 min
May 1, 2:49 PM EDTSevere Thunderstorm WarningRLXAthens26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.